Case Reports
Journal Article
Add like
Add dislike
Add to saved papers

Acute kidney tubular injury after ingestion of red yeast rice supplement.

A 47-year-old woman developed severe kidney dysfunction after taking a lipid-lowering supplement, Red Yeast Rice Cholestehelp, for approximately 7 months. The patient developed sudden nausea and had an elevated serum creatinine level of 4.26 mg/dL. A kidney biopsy showed findings consistent with acute tubular necrosis. Kidney dysfunction improved with discontinuation of supplementation, and corticosteroid therapy. Similar kidney involvement has been reported, raising concerns regarding supplements in Japan. An investigation of the nephrotoxic ingredients in the same product batches is currently underway. This report underscores the need for public awareness and warnings of health risk concerns associated with unregulated supplements.

Full text links

We have located links that may give you full text access.
Can't access the paper?
Try logging in through your university/institutional subscription. For a smoother one-click institutional access experience, please use our mobile app.

Related Resources

For the best experience, use the Read mobile app

Mobile app image

Get seemless 1-tap access through your institution/university

For the best experience, use the Read mobile app

All material on this website is protected by copyright, Copyright © 1994-2024 by WebMD LLC.
This website also contains material copyrighted by 3rd parties.

By using this service, you agree to our terms of use and privacy policy.

Your Privacy Choices Toggle icon

You can now claim free CME credits for this literature searchClaim now

Get seemless 1-tap access through your institution/university

For the best experience, use the Read mobile app